Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 1, 2010, 9:25 PM EDT for Whitley County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2010, 9:25 PM EDT (01:25 UTC)
- Expired
- Jun 1, 2010, 10:03 PM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 7:39 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 1, 7:39 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 739 PM EDT TUE JUN 1 2010 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED WILL UPDATE THE ZONE FORECAST AT 8 PM TO TAKE OUT THE PRE FIRST PERIOD WORDING. THERE ARE JUST A COUPLE OF SHOWERS LEFT OVER LESLIE...PIKE AND BELL COUNTIES WHICH WILL BE ENDING VERY SHORTLY. EXPECTING THE FOG TO FORM IN THE VALLEYS TONIGHT...ESPECIALLY IN AREAS THAT HAVE RECEIVED RAIN RECENTLY. THERE WILL BE SOME PATCHES OF DENSE FOG WHICH MAY BE HAZARDOUS AS THE VISIBILITY WILL BE SUBJECT TO DROP OFF VERY QUICKLY AS MOTORIST DRIVE DURING THE OVERNIGHT HOURS. THE REST OF THE FORECAST IS ON TRACK. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY/ SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE ONGOING LATE THIS AFTERNOON IN THE SE PART OF THE FORECAST AREA. MID/UPPER LEVEL DRIER AIR AND BROAD-SCALE DOWNWARD MOTION WAS MOVING IN FROM THE NW. COMBINED WITH LOSS OF HEATING...THIS SHOULD BE A QUICK DECLINE IN THE PRECIP EARLY THIS EVENING. HOWEVER...WILL NEED TO CARRY A PRE-1ST PERIOD TO ACCOUNT FOR LINGERING PRECIP BEFORE 00Z. THE QUIET WEATHER SHOULD THEN HOLD THROUGH TONIGHT...WITH MOSTLY CLEAR SKIES AND NEAR CALM WINDS. ALTHOUGH DRYING ALOFT WILL TAKE PLACE...VERY LITTLE DRYING IS EXPECTED AT THE SURFACE. THIS WILL SET US UP FOR GOOD CONDITIONS FOR RADIATION FOG. FOG WILL DISSIPATE WITH SUNSHINE EARLY WEDNESDAY. DURING THE DAY...SUBSTANTIAL DIFFERENCE ARE STILL APPARENT IN THE LOW LEVEL MOISTURE PROFILES IN THE WRF AND GFS...WITH THE WRF BEING MUCH MORE MOIST AND AS A RESULT NOT AS WARM. STILL THINK THAT REALITY WILL LIE IN BETWEEN. THERE IS ROUGHLY 6 DEGREES DIFFERENCE IN MAX TEMPS IN THE GFS AND WRF MOS FOR THURSDAY AFTERNOON...AND HAVE SPLIT THE DIFFERENCE THERE AS WELL. THE MOS POPS ARE IN MUCH BETTER AGREEMENT AT 50-60 PERCENT ON THURSDAY. A COLD FRONT WILL BE ARRIVING FROM THE NW BY THE END OF THE DAY WITH OUR HIGHEST POP. LAPSE RATES ABOVE THE MIXED LAYER WILL STILL BE WEAK NEAR MOIST ADIABATIC...WINDS ALOFT WILL NOT BE IMPRESSIVE...AND FEATURES WILL BE WEAK. HAVE GONE WITH 50 PERCENT POP AT THIS POINT FOR GARDEN VARIETY THUNDERSHOWERS. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/ PROGS CONTINUE TO INDICATE A ZONAL FLOW PATTERN OVER OUR AREA WHICH DEVELOPS A NORTHWEST TO SOUTHEAST TILT LATE IN THE PERIOD AS RIDGING BECOMES ESTABLISHED OVER THE SOUTHWEST U.S. AND A TROUGH DEVELOPS OVER THE NORTHEAST. EAST KENTUCKY WILL LIE UNDERNEATH A FAST FLOW ALOFT WHICH WILL TRANSPORT DISTURBANCES ACROSS THE AREA KEEPING THE THREAT FOR SHOWERS AND THUNDERSTORMS IN PLACE THROUGHOUT THE END OF THE WEEK AND INTO THE WEEKEND. IF THE PATTERN DOES INDEED AMPLIFY A BIT EARLY NEXT WEEK... AS IT CURRENTLY LOOKS TO DO... THEN A COOL DOWN AND PERHAPS A DRY DAY OR TWO IS POSSIBLE EARLY NEXT WEEK. THE CONUNDRUM AGAIN TODAY IS TRYING TO PINPOINT WHICH PERIOD HAS A BETTER CHANCE OF RAIN THAN ANY OTHER PERIOD. INITIALLY... A COLD FRONT WILL BE SAGGING SOUTHWARD ACROSS THE AREA. THIS SHOULD BRING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS DURING THE EVENING... WITH COVERAGE DECREASING OVERNIGHT. THE FRONT WILL THEN BE CLOSE BY TO OUR SOUTH ON FRIDAY SO WILL KEEP SOME HIGHER CHANCE POPS IN OUR SOUTHEAST DURING THE DAY TAPERING TO SLIGHT CHANCE ACROSS OUR NORTH. WE SHOULD THEN GO INTO A MORE DIURNAL CONVECTIVE PATTERN FOR FRIDAY NIGHT AND SATURDAY WITH JUST A SLIGHT CHANCE OF A STORM MAINLY DURING THE AFTERNOON. ANOTHER FRONTAL BOUNDARY CHARGES INTO THE OHIO VALLEY ON SUNDAY NECESSITATING A SLIGHTLY HIGHER CHANCE OF RAIN... ALTHOUGH TIMING IS HIGHLY UNCERTAIN SO WILL CAP POPS AT 30 PERCENT FOR NOW. A DRIER AIR MASS APPEARS TO FILTER INTO THE AREA BEHIND THIS FRONT FOR MONDAY AND TUESDAY. CONFIDENCE IS LOW IN THE SYNOPTIC PATTERN SO WILL HANG ONTO A 20 POP ON MONDAY BUT THEN GO OUT ON A LIMB WITH A DRY FORECAST FOR TUESDAY. TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE WEEKEND. A SLIGHT COOL DOWN TOWARD CLIMO IS THEN LIKELY EARLY NEXT WEEK AS THE TROUGH BUILDS TO OUR NORTH. MADE NO MAJOR DEVIATIONS FROM INHERITED NUMBERS REMAINING NEAR OR A BIT ABOVE GFS GUIDANCE EACH PERIOD. && .AVIATION.../00Z TO 24Z/...UPDATED SCATTERED SHOWERS AND ISOLATED THUNDERSHOWERS WERE DIMINISHING SHORTLY BEFORE TAF ISSUANCE...WITH MOST OF THE ACTIVITY ALREADY SOUTH AND EAST OF THE TAF SITES AND MOVING SOUTHEAST. FORECAST SOUNDINGS INDICATE DRIER AIR ALOFT MOVING INTO THE REGION OVERNIGHT AND EXPECT THAT CIGS WILL REMAIN VFR THRU THE PERIOD. HOWEVER...A LINGERING MOIST AIR MASS AT THE GROUND WILL BE CONDUCIVE FOR FOG DEVELOPMENT DURING THE OVERNIGHT HOURS...WITH VSBY AT LOZ AND SME DROPPING TO IFR OR WORSE BETWEEN 06Z AND 12Z. FOG WILL BEGIN TO DISSIPATE AFTER SUNRISE ON WEDNESDAY...WITH VFR CONDITIONS RETURNING TO JKL AFTER 12Z AND THE REMAINING SITES SHORTLY THEREAFTER. THE REMAINDER OF THE PERIOD LOOKS DRY WITH VFR CONDITIONS PREVAILING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL/JJ LONG TERM....ABE AVIATION...MB
Hazardous weather outlook, Jun 1, 4:43 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 443 PM EDT TUE JUN 1 2010 KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112- 114-119-022345- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-LEE-BREATHITT-OWSLEY-MARTIN- 443 PM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THE DAY FRIDAY...AND ALSO SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ085>088-110-113-115>118-120-022345- WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER-PIKE- 443 PM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING. AREAS OF FOG WILL DEVELOP TONIGHT...ESPECIALLY IN VALLEYS. THE FOG WILL BE LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL
In the hours before
Special weather statement, Jun 1, 8:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 852 PM EDT TUE JUN 1 2010 KYZ085>087-020115- WHITLEY-KNOX-BELL- 852 PM EDT TUE JUN 1 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EDT TUESDAY EVENING... SOUTHWESTERN KNOX... EASTERN WHITLEY AND SOUTHWESTERN BELL. AT 852 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOUDEN...OR 9 MILES EAST OF WILLIAMSBURG...MOVING SOUTH AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LUCKY AROUND 900 PM EDT...BIRDSEYE AROUND 905 PM EDT...CARPENTER AROUND 915 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 20 TO 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:32 PM EDT | Flash Flood Warning | JKL | Pulaski | 30 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.